Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2012, 6:33 PM CDT for Bandera County, Kerr County, Real County, Texas. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 6:33 PM CDT (23:33 UTC)
- Expired
- Mar 19, 2012, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bandera County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:35 PM CDT | HAIL 1.75 | 2 N Leakey, TX | |
| Mar 19, 6:48 PM CDT | HAIL 0.7 | 6 Nw Mountain Home, TX | |
| Mar 19, 7:00 PM CDT | HAIL 1.75 | 2 N Leakey, TX | GOLFBALL SIZE HAIL ALONG WITH 2 INCHES OF RAINFALL IN LESS THAN AN HOUR. |
| Mar 19, 7:06 PM CDT | HAIL 0.7 | Lost Maples State Park, TX | |
| Mar 19, 7:12 PM CDT | HAIL 1.75 | Lost Maples State Park, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 19, 6:21 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 18.4
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS54 KEWX 192333 SVREWX TXC019-265-385-200030- /O.NEW.KEWX.SV.W.0026.120319T2333Z-120320T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT MON MAR 19 2012 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANDERA COUNTY... CENTRAL KERR COUNTY... EASTERN REAL COUNTY... * UNTIL 730 PM CDT. * AT 629 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TUFF...OR NEAR LEAKEY... AND MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE LOST MAPLES STATE PARK...KERR WILDLIFE MANAGEMENT AREA...HUNT...WALTONIA...MOUNTAIN HOME AND INGRAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3030 9952 3002 9916 2970 9975 2979 9986 TIME...MOT...LOC 2333Z 225DEG 33KT 2979 9974 $$
2 follow-up statements
802 WWUS54 KEWX 192359 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT MON MAR 19 2012 TXC019-265-385-200030- /O.CON.KEWX.SV.W.0026.000000T0000Z-120320T0030Z/ KERR TX-REAL TX-BANDERA TX- 659 PM CDT MON MAR 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHWESTERN BANDERA...EAST CENTRAL REAL AND CENTRAL KERR COUNTIES... AT 654 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LOST MAPLES STATE PARK...OR 7 MILES NORTHWEST OF VANDERPOOL...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE WALTONIA...MOUNTAIN HOME...KERR WILDLIFE MANAGEMENT AREA...INGRAM AND HUNT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2974 9969 2987 9976 3030 9952 3002 9916 TIME...MOT...LOC 2359Z 227DEG 21KT 2983 9961 $$
232 WWUS54 KEWX 200021 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 721 PM CDT MON MAR 19 2012 TXC019-265-385-200030- /O.CON.KEWX.SV.W.0026.000000T0000Z-120320T0030Z/ KERR TX-REAL TX-BANDERA TX- 721 PM CDT MON MAR 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHWESTERN BANDERA...EAST CENTRAL REAL AND WESTERN KERR COUNTIES... AT 712 PM CDT...THE STAFF AT LOST MAPLES STATE NATURAL AREA REPORTED A SEVERE THUNDERSTORM PRODUCING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LOST MAPLES STATE PARK...OR 9 MILES NORTH OF VANDERPOOL...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE WALTONIA...KERR WILDLIFE MANAGEMENT AREA...INGRAM AND HUNT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2985 9974 3024 9947 3002 9916 2974 9969 TIME...MOT...LOC 0020Z 227DEG 22KT 2987 9955 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:21 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 19, 6:21 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT MON MAR 19 2012 .DISCUSSION... SEE AVIATION FOR 00Z TAF DISCUSSION. && .AVIATION... SEVERE THREAT TO APPROACH THE SAT/SST VCNTYS...BUT A GOOD SEPARATION OF CELLS COULD POSSIBLY SPARE THE AIRPORTS FOR THE FIRST WAVE. SECOND WAVE OF THUNDERSTORMS WILL BE MORE THOUROUGH WHEN A THICK AND HEAVY RAIN PRODUCING SQUALL LINE MOVES THROUGH. A BROKEN LINE OF CONVECTION IS ALSO EXPECTED TO SKIRT MAINLY NORTH OF THE AUS TERMINAL...BUT THERE IS ALSO A SLIGHT POSSIBILITY OF THE ACTIVITY MOVING UP FROM SAT TO ARRIVE LATE THIS EVENING BEFORE THE TEMPO GROUP KICKS IN. RAPID IMPROVEMENTS ARE EXPECTED AT AROUND DAYBREAK WITH SOME FAIR WEATHER TO OCCUR AT TIMES IN THE DAYTIME HOURS TUESDAY. WRAP-AROUND CLOUDS AND POSSIBLE ELEVATED CONVECTION COULD DEVELOP MAINLY LATER IN THE AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 401 PM CDT MON MAR 19 2012/ ..SEVERE WEATHER THREAT THROUGH LATE TONIGHT ACROSS SOUTH CENTRAL TEXAS... DISCUSSION... SEVERE WEATHER THREAT TO IMPACT SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING CONTINUING THROUGH THE OVERNIGHT HOURS. A TORNADO WATCH IS IN EFFECT THROUGH 10 PM THIS EVENING ACROSS THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY AS STRONG TO SEVERE STORMS DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT. THESE STORMS WILL CONTINUE DEVELOPING THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A PACIFIC FRONT AND AFFECT THE MOST POPULATED AREAS OF SOUTH CENTRAL TEXAS THIS EVENING THROUGH THE OVERNIGHT HOURS (9 PM THIS EVENING TO ABOUT 4 AM TUESDAY MORNING WITH LINGERING LIGHTEN STORM ACTIVITY THROUGH 7 AM OR 8 AM TUESDAY MORNING). HEAVY RAINS AND FLASH FLOODING IS ANTICIPATED THIS EVENING AND EARLY TUESDAY AS STORMS MOVE ACROSS SOUTH CENTRAL TEXAS...ESPECIALLY ALONG AND EAST OF A LINE FROM CASTELL TO KERRVILLE TO HONDO TO PEARSALL. THEREFORE...A FLASH FLOOD IS IN EFFECT FROM 6 PM THIS EVENING THROUGH LATE TUESDAY MORNING. UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN PORTION OF TEXAS THIS AFTERNOON IS PROGGED TO MOVE EASTWARD LATE THIS AFTERNOON AND EVENING AS SEVERAL SHORT WAVES AND ENERGY PULSES AID STORMS TO DEVELOP AND MATURE TO STRONG TO SEVERE THUNDERSTORMS. MAIN THREATS LATE THIS AFTERNOON AND EVENING WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. THESE THREATS WILL MOVE EASTWARD TONIGHT AS UPPER TROUGH SYSTEM PULLS NORTHEASTWARD AND PACIFIC FRONT MOVES OVER THE I35 CORRIDOR. AROUND MIDNIGHT...HEAVY SHOWER ACTIVITY IS ANTICIPATED TO BE A THREAT FOR AREAS ALONG THE I35 INCLUDING THE SAN ANTONIO AND AUSTIN METROPOLITAN AREAS. STORM RAINFALL AMOUNTS COULD RANGE FROM ONE TO TWO INCHES WEST OF HIGHWAY 281 WITH LESSER AMOUNTS ACROSS THE RIO GRANDE. HOWEVER...ALONG AND EAST OF HIGHWAY 281...2 TO 5 INCHES ARE POSSIBLE WITH UP TO 7 INCHES ACROSS ISOLATED LOCATIONS. IMPORTANT NOTE: NORTHEASTERN HILL COUNTRY INCLUDING TRAVIS COUNTY COULD EXPERIENCE THE HEAVIEST RAIN AMOUNTS. THE WEATHER SYSTEM IS EXPECTED TO MOVE AND EXIT THE LOCAL AREA BY MID MORNING/EARLY TUESDAY AFTERNOON. A SECOND AROUND OF LIGHT SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT AS WRAP-AROUND CONVECTION FROM THE EXITING UPPER TROUGH AFFECT THE HALF EASTERN HALF OF SOUTH CENTRAL TEXAS. WEATHER CONDITIONS TO IMPROVE WEDNESDAY THROUGH THE UPCOMING WEEKEND WITH PARTLY CLOUDY SKIES AND HIGHS IN THE UPPER 70S AND LOWER 80S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 72 53 69 49 / 100 60 30 20 10 AUSTIN BERGSTROM INTL AIRPORT 60 72 51 69 45 / 100 60 40 20 10 NEW BRAUNFELS MUNI AIRPORT 59 72 50 69 47 / 90 50 30 20 10 BURNET MUNI AIRPORT 55 69 49 66 48 / 100 50 30 20 10 DEL RIO INTL AIRPORT 56 70 46 71 47 / 60 10 10 10 - GEORGETOWN MUNI AIRPORT 56 69 51 66 47 / 100 50 30 20 10 HONDO MUNI AIRPORT 57 74 47 70 45 / 80 30 20 20 10 SAN MARCOS MUNI AIRPORT 60 71 52 69 48 / 100 50 30 20 10 LA GRANGE - FAYETTE REGIONAL 66 73 53 69 50 / 80 70 50 20 10 SAN ANTONIO INTL AIRPORT 60 73 51 70 49 / 90 40 30 20 10 STINSON MUNI AIRPORT 61 73 52 70 48 / 80 40 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Mar 19, 5:41 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CDT MON MAR 19 2012 TXZ183>185-202-203-217-218-228-201000- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 541 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS AN INTENSE UPPER LEVEL STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL TOTALS NEAR 2 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE DECREASING FROM THE WEST TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TUESDAY MORNING. TXZ171>173-186>194-204>209-219>225-201000- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 541 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS AN INTENSE UPPER LEVEL STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH IN EFFECT TONIGHT. LOCALLY HEAVY RAINFALL TOTALS OF 5-7 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE DECREASING FROM THE WEST LATE TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TUESDAY MORNING.
In the hours before
Special weather statement, Mar 19, 4:48 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 448 PM CDT MON MAR 19 2012 TXZ218-192215- ZAVALA- 448 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA COUNTY UNTIL 515 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF CRYSTAL CITY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATESVILLE... LOMA VISTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Mar 19, 5:27 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 PM CDT MON MAR 19 2012 TXZ203-204-218-219-228-192300- DIMMIT-FRIO-MEDINA-UVALDE-ZAVALA- 527 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...WESTERN FRIO... SOUTHEASTERN UVALDE...SOUTHWESTERN MEDINA AND EASTERN DIMMIT COUNTIES UNTIL 600 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BATESVILLE TO LOMA VISTA TO BRUNDAGE TO 9 MILES WEST OF GILSON GROVES...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BIG WELLS... GILSON GROVES... LAS VEGAS... CATARINA... FRIO TOWN... LIGHT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Mar 19, 5:42 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 PM CDT MON MAR 19 2012 TXZ171-192330- LLANO- 542 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LLANO COUNTY UNTIL 630 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF MASON...MOVING NORTHEAST AT 50 MPH. THIS STORM MAY CONTAIN A TORNADO...AND A TORNADO WARNING IS IN EFFECT FOR NORTHERN MASON COUNTY THROUGH 615 PM. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...WHICH WILL LIKELY BEGIN TO AFFECT LLANO COUNTY BY 615 PM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LLANO... CASTELL... FIELD CREEK... OXFORD... VALLEY SPRING... BABY HEAD... GAINESVILLE... LONE GROVE... STOLZ... BLUFFTON... THERE IS A GOOD CHANCE THAT EITHER A TORNADO OR SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR NORTHERN AND WESTERN PARTS OF LLANO COUNTY IN THE NEXT HOUR. A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 19, 6:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 3 E UTOPIA 29.62N 99.48W
03/19/2012 E1.75 INCH UVALDE TX CO-OP OBSERVER
QUARTER UP TO GOLFBALL HAIL IN UTOPIA.
&&
EVENT NUMBER EWX1200108
CJMLocal storm report, Mar 19, 6:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 4 S KNIPPA 29.24N 99.63W
03/19/2012 E1.75 INCH UVALDE TX EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED 4 MILES SOUTH OF HIGHWAY 90
NEAR KNIPPA.
&&
EVENT NUMBER EWX1200109
CJMSpecial weather statement, Mar 19, 6:30 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT MON MAR 19 2012 TXZ185>187-200000- BANDERA-KERR-REAL- 630 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...EASTERN REAL AND SOUTHWESTERN KERR COUNTIES UNTIL 700 PM CDT... AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TUFF...OR NEAR LEAKEY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TUFF... LOST MAPLES STATE PARK... PRADE RANCH... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 45 min |
| Mar 19, 3:06 PM CDT | Tornado Warning | EWX | Edwards, Val Verde | 39 min |
| Mar 19, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 53 min |
| Mar 19, 5:18 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Mar 19, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 49 min |
| Mar 19, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 55 min |
| Mar 19, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 32 min |
| Mar 19, 6:03 PM CDT | Tornado Warning | EWX | Llano | 27 min |
| Mar 19, 6:07 PM CDT | Tornado Warning | EWX | Frio, Medina | 38 min |
| Mar 19, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Uvalde | 50 min |
| Mar 19, 6:23 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 67 min |
| Mar 19, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 60 min |
| Mar 19, 6:54 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.